Winter Weather, Richmond
- When
- February 1, 7:00 AM EST to 11:00 AM EST
- Where
- Richmond forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.006, -79.748 (the zone’s center; the record gives no point)
The combination of moisture streaming in from the south with cold air over Central North Carolina resulted in an early morning snow event for all of Central North Carolina. Up to 2 inches of snow fell over portions of the piedmont from Albemarle to Lexington and Asheboro.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RAH wrote it up.
The combination of moisture streaming in from the south with cold air over Central North Carolina resulted in an early morning snow event for all of Central North Carolina. Up to 2 inches of snow fell over portions of the piedmont from Albemarle to Lexington and Asheboro. Most other locations picked up around an inch of snow. Even with so little snow, due to the cold ground and timing of the snow during the morning commute the impact on the area was significant.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Feb 1, 3:12 AM EST, 3 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 312 AM EST THU FEB 1 2007 SPECIAL GSO UA IN FOR 06Z AND 18Z SCHEDULED. .SHORT TERM /TODAY THROUGH SATURDAY NIGHT/... TODAY THROUGH FRIDAY... INTERESTING AND SOMEWHAT TRICKY FORECAST FOR THE NEXT 24 HOURS OVER A LARGE PORTION OF CENTRAL NORTH CAROLINA. MID/HIGH LEVEL CLOUDS SPREADING INTO AREA RESULTING IN TEMPERATURES BOUNCING AROUND SHOWING RISES WHICH MAKES FORECAST ALL THE MORE TRICKY. BUT DEWPOINTS ARE QUITE LOW...STILL SINGLE DIGITS IN NORTHWEST BUT A SLIGHT RISE OVER SOUTH/SOUTHWEST SECTIONS. HOWEVER EXPECT TEMPERATURES TO FALL ONCE PRECIP STARTS. ONSET TIMING AND QPF AMOUNTS ARE THE KEY FACTORS. PRECIPITATION CURRENTLY OVER DEEP SOUTH HANDLED QUITE WELL BY GFS. LATEST RADAR TRENDS SHOW AREA ADVANCING NORTHEAST/EAST FAIRLY QUICKLY. HEAVIER MIX PRECIP CURRENTLY INTO NORTH AND NORTH CENTRAL GEORGIA WITH SOME LIGHTER ECHOES ALOFT NOW OVER CENTRAL CWA. SOME DIFFERENCES EXIST BETWEEN NAM/GFS WHILE THERE ARE SIMILARITIES. NAM IS THE COLDEST AND WETTEST. NAM BRINGS CORE OF HIGHEST PRECIP ACROSS THE CWA WHILE GFS MOVES ACROSS MAINLY SOUTHERN SECTIONS. ALSO NAM HAS MORE PRONOUNCED INSITU WEDGE AND PROFILES FOR GSO/RDU BELOW FREEZING THROUGH 18Z INDICATING A LONGER PERIOD OF SNOW. GFS WEAKER ON INSITU WEDGE AND PROFILES INDICATE PRECIP TRANSITIONING OVER SLEET/FREEZING RAIN BY THE AFTERNOON. TOUGH CALL AS GFS HAS BEEN FAIRLY CONSISTENT AND PERFORMANCE GOOD SO FAR THIS WINTER. GFS PARTIALS ARE MORE IN LINE WITH LATEST GSO RAOB (06Z). 06Z GSO SOUNDING SHOWING QUITE A BIT OF MID LEVEL DRY AIR. PER GFS GOOD ISENTROPIC LIFT COMMENCES OVER CWA AT 12Z WHILE NAM FURTHER SOUTH AND SOUTHWEST. BOTH NAM/GFS SHOWING TWO ROUNDS OF PRECIP MOVING ACROSS THE AREA...ONE DURING THE DAY...THEN ANOTHER WITH SECOND WAVE 00Z-06Z. OVERALL WILL LEAN TOWARD GFS WITH MODIFICATION. WILL HOLD ON TO ALL SNOW LONGER IN NORTHWEST PIEDMONT. ALSO SLOWER TREND ON TRANSITION OF PRECIP IN EASTERN PIEDMONT TO ALL RAIN. ADDITIONALLY WILL ADJUST TEMPERATURE TRENDS TO KEEP COLDER THROUGH 00Z. FOR FRIDAY WILL KEEP DRIZZLE MENTIONED THROUGH MID MORNING. --RA FRIDAY NIGHT THROUGH SATURDAY NIGHT... AT THIS POINT WILL CONTINUE CURRENT FORECAST TREND. DRY AND COLD. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... BROAD UPPER LEVEL TROUGH REMAIN ANCHORED OVER THE AREA THROUGH THE PERIOD TO REINFORCE COLD AIR OVER THE AREA. AT THE SURFACE HIGH PRESSURE BUILDS OVER THE AREA SUNDAY. SUNDAY NIGHT...A BOUNDARY DEVELOPS ALONG THE VIRGINIA/NORTH CAROLINA BORDER AND EXTENDS WEST AND SOUTHWEST TO TENNESSEE...THEN TO A LOW OVER EASTERN TEXAS. THERE IS SOME MOISTURE AND WEAK UPPER SUPPORT ASSOCIATED WITH THIS FEATURE ...HOWEVER WILL LEAVE FORECAST DRY AT THE PRESENT TIME. THIS SYSTEM WILL BE PUSHED TO THE SOUTHEAST LATE MONDAY AND EARLY TUESDAY AS ARCTIC HIGH PRESSURE BUILDS OVER THE AREA...AND REMAINS OVER THE REGION THROUGH WEDNESDAY. THE RESULT OF THIS ARCTIC AIRMASS WILL BE BELOW TO MUCH BELOW NORMAL TEMPERATURES. -RHJ && .AVIATION /07Z-06Z/... ALTOCUMULUS BEGINNING TO MOVE INTO THE FOOTHILLS AT THIS TIME. CLOUDS WILL LOWER OVERNIGHT AND LIKELY DROP BELOW VFR A COUPLE OF HOURS AFTER SUNRISE AT THE TAF LOCATIONS. CEILINGS BELOW 1000 FEET ONCE PRECIPITATION BEGINS WITH MVFR VISIBILITIES IN GENERAL. CEILINGS BELOW 600 FEET MOST OF THE AFTERNOON AND INTO THE NIGHT. ALL TAF SITES EXPECTING SOME NON-LIQUID PRECIPITATION THURSDAY WITH FAYETTEVILLE HAVING THE LEAST IMPACT AND SHORTEST DURATION...AND GREENSBORO AND WINSTON-SALEM MOST IMPACTED BY WINTER WEATHER. ACCUMULATING SNOW THURSDAY MORNING WILL MIX WITH SLEET AND CHANGE TO FREEZING RAIN IN THE AFTERNOON. LESSER AMOUNTS OF SNOW AND SLEET AS ONE MOVES EAST BUT FREEZING RAIN WILL BE A CONCERN. -RLH/VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 6 AM THIS MORNING TO MIDNIGHT EST TONIGHT FOR NCZ007>010-021>025-038>040-073-074. WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO MIDNIGHT EST TONIGHT FOR NCZ011-026>028-041>043-075>077-083-084. && SHORT TERM...RA/RHJ/VINCENT LONG TERM...RHJ AVIATION...VINCENT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 542 AM EST THU FEB 1 2007 NCZ007>010-021>025-038>040-073-074-021045- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY- 542 AM EST THU FEB 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A VERY COLD AIR MASS IN PLACE OVER THE AREA HAS SET THE STAGE FOR A MIXTURE OF WINTRY WEATHER AS MOISTURE MOVES INTO THE AREA AS A DEVELOPING LOW PRESSURE SYSTEM OVER THE SOUTHERN GULF LIFT NORTHEAST TO ALONG THE NORTH CAROLINA COAST BY TONIGHT. THUS A WINTER STORM WARNING IS IN EFFECT THROUGH MIDNIGHT TONIGHT FOR AREAS ALONG AND WEST OF US HIGHWAY ONE FOR MIXTURE OF SNOW...SLEET AND FREEZING RAIN. AREAS OVER THE SOUTHERN PIEDMONT WHICH INCLUDES ALBEMARLE AND TROY WILL SEE THIS MIXTURE THROUGH MIDDAY THEN TRANSITION TO FREEZING RAIN IN THE AFTERNOON. THEN THE TRIAD AREA...MOSTLY SNOW IS EXPECTED THROUGH MID AFTERNOON...THEN BECOMING MIXED WITH SLEET LATE AFTERNOON...CHANGING TO FREEZING RAIN THIS EVENING INTO TONIGHT. TOTAL SNOW ACCUMULATION OF 1 TO 3 INCHES CAN BE EXPECTED MAINLY IN THE NORTHWEST PIEDMONT...TRIAD AREA WITH ICE ACCUMULATION AROUND ONE QUARTER OF AN INCH. LESSER AMOUNTS ARE EXPECTED OVER THE SOUTHERN SECTIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS EXPECTED AFTER 7AM THIS MORNING CONTINUING THROUGH TONIGHT. NCZ011-026>028-041>043-075>077-083-084-021045- HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-MOORE-LEE- HARNETT-ANSON-RICHMOND- 542 AM EST THU FEB 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT VERY COLD AIR MASS IN PLACE OVER THE AREA HAS SET THE STAGE FOR A MIXTURE OF WINTRY WEATHER AS MOISTURE MOVES INTO THE AREA AS A DEVELOPING LOW PRESSURE SYSTEM OVER THE SOUTHERN GULF LIFT NORTHEAST TO ALONG THE NORTH CAROLINA COAST BY TONIGHT. THUS A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH MIDNIGHT TONIGHT FOR AREAS EAST OF US HIGHWAY ONE TO THE INTERSTATE 95 CORRIDOR FOR A MIXTURE OF SNOW...SLEET AND FREEZING RAIN. THIS AREA INCLUDES THE TRIANGLE AREA...SANFORD..ROANOKE RAPIDS...WILSON AND ROCKY MOUNT. A MIXTURE OF SNOW AND SLEET IS EXPECTED THIS MORNING...TRANSITIONING TO FREEZING RAIN BY MID AFTERNOON. THE SOUTHERN AREAS AROUND WILL TRANSITION TO RAIN BY MID AFTERNOON. TOTAL SNOW ACCUMULATION AROUND ONE INCH CAN BE EXPECTED WITH ICE ACCUMULATION UP TO ONE QUARTER OF AN INCH. LESSER AMOUNTS CAN BE EXPECTED AROUND WADESBORO AND ROCKINGHAM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS EXPECTED AFTER 7AM THIS MORNING CONTINUING THROUGH TONIGHT. NCZ078-085-086-088-089-021045- WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 542 AM EST THU FEB 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT VERY COLD AIR MASS IN PLACE OVER THE AREA HAS SET THE STAGE FOR A BRIEF PERIOD OF A WINTRY MIX AS MOISTURE MOVES INTO THE AREA AS A DEVELOPING LOW PRESSURE SYSTEM OVER THE SOUTHERN GULF LIFT NORTHEAST TO ALONG THE NORTH CAROLINA COAST BY TONIGHT. A MIX OF SNOW...SLEET AND FREEZING RAIN CAN BE EXPECTED OVER THE AREA THIS MORNING BEFORE TRANSITIONING TO ALL RAIN DURING THE LATE MORNING. LITTLE IF ANY ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAYBE NEEDED AFTER 7AM THIS MORNING THROUGH THIS EVENING. RA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 443 AM EST THU FEB 1 2007 NCZ078-085-086-088-089-011500- WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...GOLDSBORO...LAURINBURG...RAEFORD... FAYETTEVILLE...CLINTON 443 AM EST THU FEB 1 2007 ...SOME SNOW AND SLEET POSSIBLE THURSDAY MORNING... MOISTURE SPREADING IN FROM THE WEST WILL REACH LAURINBURG...RAEFORD AND FAYETTEVILLE BY DAYBREAK. PRECIPITATION WILL LIKELY START AS A MIXTURE OF SNOW AND SLEET AROUND DAYBREAK AND THEN CHANGE TO A BRIEF PERIOD OF FREEZING RAIN AROUND 10AM. PRECIPITATION WILL CHANGING OVER TO ALL RAIN BY NOON. SURFACE TEMPERATURES WILL BE COLD ENOUGH THIS MORNING TO ALLOW FOR A LIGHT DUSTING ON SNOW IN SOME LOCATIONS. SNOWFALL ACCUMULATIONS SHOULD REMAIN BELOW AN INCH AND MAINLY OCCUR BETWEEN SUNRISE AND 10 AM. BY NOON PRECIPITATION WILL CHANGE OVER TO RAIN MELTING ANY LIGHT SNOW ACCUMULATION. FURTHER EAST THE LIGHT SNOW WILL TEMPORARILY REACH GOLDSBORO AROUND 8 AM AND THEN CHANGE QUICKLY OVER TO RAIN BY NOON. SOME SLICK ROAD CONDITIONS MAY DEVELOP FROM FAYETTEVILLE WEST THROUGH MID MORNING. HOWEVER WITH RAIN EXPECTED THIS AFTERNOON ROAD CONDITIONS SHOULD IMPROVE QUICKLY BY NOON. MOTORISTS PLANNING TRAVEL NORTH AND WEST SHOULD BE AWARE OF WINTER WEATHER ADVISORIES AND WINTER STORM WARNINGS POSTED FOR THURSDAY ACROSS NORTHERN AND WESTERN PORTIONS OF NORTH CAROLINA. HAZARDOUS DRIVING CONDITIONS ARE LIKELY NORTH AND WEST THURSDAY AND TRAVEL TO THESE AREAS SHOULD BE POSTPONED IF POSSIBLE. JO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 443 AM EST THU FEB 1 2007 NCZ078-085-086-088-089-011500- WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...GOLDSBORO...LAURINBURG...RAEFORD... FAYETTEVILLE...CLINTON 443 AM EST THU FEB 1 2007 ...SOME SNOW AND SLEET POSSIBLE THURSDAY MORNING... MOISTURE SPREADING IN FROM THE WEST WILL REACH LAURINBURG...RAEFORD AND FAYETTEVILLE BY DAYBREAK. PRECIPITATION WILL LIKELY START AS A MIXTURE OF SNOW AND SLEET AROUND DAYBREAK AND THEN CHANGE TO A BRIEF PERIOD OF FREEZING RAIN AROUND 10AM. PRECIPITATION WILL CHANGE OVER TO ALL RAIN BY NOON. SURFACE TEMPERATURES WILL BE COLD ENOUGH THIS MORNING TO ALLOW FOR A LIGHT DUSTING OF SNOW IN SOME LOCATIONS. SNOWFALL ACCUMULATIONS SHOULD REMAIN BELOW AN INCH AND MAINLY OCCUR BETWEEN SUNRISE AND 10 AM. BY NOON PRECIPITATION WILL CHANGE OVER TO RAIN MELTING ANY LIGHT SNOW ACCUMULATION. FURTHER EAST THE LIGHT SNOW WILL TEMPORARILY REACH GOLDSBORO AROUND 8 AM AND THEN CHANGE QUICKLY OVER TO RAIN BY NOON. SOME SLICK ROAD CONDITIONS MAY DEVELOP FROM FAYETTEVILLE WEST THROUGH MID MORNING. HOWEVER WITH RAIN EXPECTED THIS AFTERNOON ROAD CONDITIONS SHOULD IMPROVE QUICKLY BY NOON. MOTORISTS PLANNING TRAVEL NORTH AND WEST SHOULD BE AWARE OF WINTER WEATHER ADVISORIES AND WINTER STORM WARNINGS POSTED FOR THURSDAY ACROSS NORTHERN AND WESTERN PORTIONS OF NORTH CAROLINA. HAZARDOUS DRIVING CONDITIONS ARE LIKELY NORTH AND WEST THURSDAY AND TRAVEL TO THESE AREAS SHOULD BE POSTPONED IF POSSIBLE. JO
The national radar mosaic for the moment the first event began.
16 winter weather, 5 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18120, 18121, 18106, 18107, 18116, 18118, 18122, 18123, 18131, 18132, 18109, 18110, 18113, 18114, 18115, 18125, 18130, 18134, 18135, 18111, 18119.